MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Break (1069); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was an unidentified substance during implantation of the iol.The surgeon first thought it was a foreign matter and thought it could be a crack inside the iol, not on the surface.There was no delay in treatment or other interventions.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is an indication that the lens was remain implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was explanted.Section e1:telephone: (b)(6).Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h-3: device evaluated by manufacturer: no suspect product was received; however, a photo was provided by the customer.The photo was evaluated.Device evaluation: no suspect product was received; however, a photo was provided by the customer.The photo was evaluated.The picture shows a pseudophakic eye claimed to be implanted with a 1-piece acrylic sensar monofocal lens.It can be observed that a fiber-like particle was implanted along with the iol located at 2:30 in relation to the picture.The nature, origin, and root cause of the reported issue as well as its potential clinical impact to the patient cannot be determined from a video assessment.The complaint issue was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18384072
Report Number3012236936-2023-03257
Device Sequence Number2810525
Product Code HQL
UDI-Device Identifier05050474548657
UDI-Public(01)05050474548657(17)270429
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAAB00
Device Catalogue NumberAAB0000195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/28/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown